Aviso: para depositar documentos, por favor, inicia sesión e identifícate con tu cuenta de correo institucional de la UCM con el botón MI CUENTA UCM. No emplees la opción AUTENTICACIÓN CON CONTRASEÑA
 

Multidimensional Euler-Poincaré equations

Loading...
Thumbnail Image

Official URL

Full text at PDC

Publication date

2001

Advisors (or tutors)

Journal Title

Journal ISSN

Volume Title

Publisher

Silesian University at Opava
Citations
Google Scholar

Citation

Abstract

This work is devoted to presenting a summary of results developed mainly by the first author, T. S. Ratiu and S. Shkoller in their previous work [Proc. Amer. Math. Soc. 128 (2000), no. 7, 2155–2164;]. The main results concern the reduction of a Lagrangian field theory under a group of symmetries, obtaining the analog of the Euler-Poincaré equations, which are also proved to be equivalent to a Noether conservation law given by the symmetry. Furthermore, the compatibility condition needed for obtaining solutions of the original variational problem starting from the solutions of the reduced system is also stated. A final example is given. The paper is written in geometrical language.

Research Projects

Organizational Units

Journal Issue

Description

Proceedings of the 8th International Conference held in Opava, August 27–31, 2001.

Keywords